MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF LNR 28X50-52 20 DEG SZ E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF LNR 28X50-52 20 DEG SZ E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71742850
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to eccentric femoral head/polyethylene positioning on x-ray and radiographic appearance of osteolysis in proximal femoral region.Head and liner removed and replaced with new prosthesis.
 
Additional Manufacturer Narrative
The associated reflection acetabular liner and cobalt chrome femoral head were not made available for evaluation.Therefore a product analysis could not be performed.However, device details were provided.Thus, the review of manufacturing records was conducted which did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.There is no information that would suggest the implanted devices failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical evaluation noted that without the supporting medical/surgical records, lab/pathology results, and/or the analysis of the explanted components, the root cause of the reported issues cannot be confirmed but the provided images could indicate a steep angle of implantation of the shell which could have an impact to the reported wear but this can¿t be concluded based on the information provided.The patient impact beyond the revision and expected post-op healing pain cannot be determined.No further clinical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
REF LNR 28X50-52 20 DEG SZ E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8560974
Report Number1020279-2019-01703
Device Sequence Number19380987
Product Code LPH
UDI-Device Identifier03596010232267
UDI-Public03596010232267
Combination Product (Y/N)N
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2012
Device Catalogue Number71742850
Device Lot Number02DM01437
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;